View Full Version : Just started Strattera and it's a kick


bluefoxicy
01-21-17, 11:36 AM
Just started on Strattera. They give you a 3-page starter pack of 15 pills each, with 5 each of 25mg, 40mg, and 60mg to get you up to the target dose, followed by 30 of the 80mg pills.

That first pill was like a big dose of Methylphenidate! I couldn't even make myself laugh; no affect or emotional expression whatsoever. It made me tired, too. I'm on the fourth pill and it didn't make me tired last night.

The drug sure does calm my behavior down. I've heard a lot about how Strattera gets rid of the procrastination behavior--that lack of motivation where you never start anything, just fantasize about starting all the stuff you want to do. I liked Modafinil for that; is that something that kicks in as the dose gets higher?

I can see why they gave me this schedule. I might have managed 40 or 60 to start, but it's a rough ride going in. Nausea, confusion, the like. The first dose hit me like a hammer, or a wrecking ball, or whatever you kids say today.

jman05
01-22-17, 12:00 PM
Be careful not to take too much. I used to take 100mg and realized I only need about 40 for the same effects with less side effects, I'm 200 lbs also.

finallyfound10
01-24-17, 04:35 PM
It's gives me motivation!

bluefoxicy
02-15-17, 05:24 PM
Seems to me that, at the 80mg target, I'm not having bad side-effects. It gets more and more effective as the dose goes up.

I've noticed it now does make me tired, although I'm not sure how it affects my sleep; I'll have to take it late to see what happens, and there's some problems with measuring my sleep short-term. I'm currently using sleep restriction and Suvorexant (I tried eszopiclone; it's dangerous as all hell for me, left me in a hypnotic state 20 hours later and I almost drove into another car).

The issue is Strattera during the day makes me tired, so I can't self-motivate. Strattera also raises my heart rate--taking it around noon breaks my circadian rhythm such that I have no afternoon dip, although I feel tired (drug-naive, my resting heart rate increases, then decreases around 1, then increases, then decreases in the evening)--which means it's acting as a stimulant, and might disrupt my sleep (an effect I thought I experienced before).

I've moved it forward by 2 hours each day, up to 8pm. My bedtime right now is 11:50 for a 7am wake time, which will come back by 15 minutes when I can manage 90% sleep efficiency average over a week.

Avoiding Strattera during the day has questionable effects. I don't feel like it's as effective in the morning, but it's working; I can't quite explain or even directly-grasp why it feels not-as-effective, but possibly it's just that I'm not tired and so my behavior is naturally more-active (imagine that) and hence appears more hyperactive.

At the same time, moving it down has revealed that, while I still expend more mental effort to get things done than I did while on Modafinil, I'm able to self-motivate a good 16 times as much work at a minimum. I might actually be looking at over a 100-fold improvement, and not hitting it because I'm not putting forth the effort to leverage it.

I'm not experiencing side-effects from the Suvorexant at all, which leads me to believe I have an as-yet-unexplored form of insomnia (overactive Orexin system--opposite Narcolepsy); Belsomra generally doesn't work too well on most people, so I hear. The Atomoxetine is producing negligible side-effects; I'm not sure if it's weak in the morning, and I feel it's reasonable to take this up to 100mg or 120mg, or just to leave it as-is. Given the election, I'd rather coast on 80mg for now and bump the Suvorexant from 15mg to 20mg for one month to see if it makes me groggy; I can discuss a probe of higher Strattera dosage with my psychiatrist at a later date.

My preferred strategy might be a 40-40 or 25-60 split (60 before bed, 25 in the morning), but split doses are expensive. Since it's causing me no trouble, a dosage increase seems reasonable, depending on feedback from my psychiatrist. Besides that, even 25mg made me tired; taking any in the morning might be a bad deal.

I don't see why this stuff works so well. Generally there's a trade-off, and I'm pretty sure Strattera doesn't align perfectly to the precise deficiency in my brain.

ldk_13
02-19-17, 06:24 PM
Stomach pain seems to be the most common side effect of Stratera. My doctor told me not to take it until I ate a full meal. I'm on the 80mg pill and have not had any stomach issues.

dvdnvwls
02-19-17, 06:31 PM
Just a note that none of the available ADHD medications align perfectly to the deficiencies of any of our brains. All of them are attempts to chemically jury-rig something that might mostly get the job done.